Texas, 2013

Hail and Damaging Winds in Texas, June 8, 2013

June 8, 2013 · NWS AMA · 19 events in 11 counties and zones

The combination of a surface cold front and weak upper level shortwave initiated showers and thunderstorms across the Texas Panhandle during the evening hours of the 8th. At 3 PM CST, the surface cold front had begun to slow as it moved into the western Oklahoma Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The combination of a surface cold front and weak upper level shortwave initiated showers and thunderstorms across the Texas Panhandle during the evening hours of the 8th. At 3 PM CST, the surface cold front had begun to slow as it moved into the western Oklahoma Panhandle. The lift provided by the front had proved sufficient in initiating scattered thunderstorms along the front from northern Kansas to the southwestern Texas Panhandle. By 6PM CST, the cold front was stretched from the eastern Oklahoma Panhandle to the northwest corner of the Texas Panhandle. As the evening hours advanced, a combination of discrete and linear thunderstorms developed across the eastern Oklahoma and northern Texas Panhandle. These thunderstorms stayed along the front while intensifying then advanced to the south-southeast ahead of the front once becoming outflow driven. Thunderstorms continued to move to the south-southeast until exiting the southern Texas Panhandle shortly before midnight on the 9th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 5:54 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 8, 5:54 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT SAT JUN 8 2013

.AVIATION...
FOR THE 00Z TAFS...LATEST ROUND OF SHOWERS AND TSTMS MOVG ACROSS TX
AND OK PNHDLS IN ASSOCIATION WITH A SURFACE COLD FRONT AND MINOR
UPPER LEVEL STORM SYSTEM. EXPECT THIS FRONT TO MOVE ACROSS ALL TAF
SITES THIS EVENING. WHETHER OR NOT TSTMS AFFECT ANY ONE PARTICULAR
TAF SITE IS A LOW CONFIDENCE ELEMENT. DUE TO NEARBY TSTMS...DECIDED
TO LEAVE MENTION OF VCTS AT KAMA FOR FIRST FEW HOURS OF THIS FCST
CYCLE. OMITTED TSTMS AT KGUY AND KDHT AT THIS TIME. WILL CLOSELY
MONITOR RADAR TRENDS THIS EVENING...AND AMENDMENTS WILL BE POSSIBLE.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 517 PM CDT SAT JUN 8 2013/

DISCUSSION...
THE NEXT ROUND OF SHOWERS AND TSTMS CURRENTLY FORMING IN A LINEAR
FASHION ACROSS OK PNHDL EXTENDING INTO NWRN TX PNHDL IN ASSOCIATION
WITH A SFC COLD FRONT AND FAST MOVING MINOR UPPER LEVEL SHORTWAVE
TROF. HIGHEST POPS ERN ZONES AND LOWEST WRN SECTIONS TONIGHT. ALSO WENT
WITH AREAL QUALIFIERS DESCRIPTIVE WORDING THIS EVENING ALONG WITH
MENTION OF SVR...WITH MAIN HAZARDS LARGE HAIL AND DAMAGING WINDS.
REDUCED POPS AFTER 06Z THIS EVENING INTO SLGT CHC TO LOW END CHANCE
CATEGORY AS COLD FRONT CONTINUES ITS SOUTHWARD JOURNEY.

LOOKS LIKE TONIGHT WILL BE THE LAST OPPORTUNITY FOR THE FCST AREA TO
SEE RAIN FOR AT LEAST THE NEXT 7 DAYS. AFTER TONIGHT...AN UPPER LEVEL
RIDGE OF HIGH PRESSURE WILL BUILD INTO THE SCNTRL PLAINS STATES AND
PERSIST THROUGH THE END OF THIS 7 DAY FCST PCKG. THIS WILL RESULT IN
WELL ABOVE NORMAL TEMPERATURES...WITH TRIPLE DIGIT HEAT EXPECTED
ACROSS PARTS OR MOST OF THE FCST AREA BEGINNING MONDAY AND CONTINUING
THROUGH FRIDAY. IF THE ECMWF TEMPS VERIFY...SOME PARTS OF OUR FCST
AREA MAY IMPINGE ON HEAT ADVISORY CRITERIA AROUND THE MIDDLE OF NEXT
WEEK...AND THIS WILL NEED TO BE MONITORED CLOSELY DURING THE NEXT FEW
DAYS. A FEW HIGH TEMPERATURE RECORDS MAY BE IN JEOPARDY SOMETIME
NEXT WEEK AS WELL. OVERALL...HAVE RETAINED INTEGRITY OF PREVIOUS FCST
PCKG.

ANDRADE

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE MIDDLE OF NEXT WEEK AT THIS TIME DUE TO RECENT MODERATE
TO HEAVY PRECIPITATION AMOUNTS DURING THIS PAST WEEK.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 8, 3:45 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT SAT JUN 8 2013

OKZ001>003-TXZ001>020-091100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
445 PM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES THROUGH TONIGHT. SOME OF THE STORMS MAY BECOME
SEVERE THROUGH 11 PM...WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS
AND DAMAGING WINDS UP TO 70 MPH THE PRIMARY HAZARDS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES UNTIL 11 PM CDT THIS EVENING. LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE...WHICH COULD LEAD TO LOCALIZED FLOODING OR FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION
THROUGH THIS EVENING.

ANDRADE

In the hours before

Special weather statement, Jun 8, 5:34 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT SAT JUN 8 2013

TXZ011-016-090015-
DEAF SMITH TX-OLDHAM TX-
634 PM CDT SAT JUN 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM AND NORTHEASTERN
DEAF SMITH COUNTIES UNTIL 715 PM CDT...

AT 631 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF VEGA...MOVING SOUTH AT 35
MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 28 AND 43.
MOTORISTS IN HIGH PROFILE VEHICLES WILL LIKELY EXPERIENCE STRONG
CROSS WINDS AS THIS STORM MOVES ACROSS THE INTERSTATE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3499 10219 3490 10257 3537 10260 3542 10242
TIME...MOT...LOC 2334Z 343DEG 29KT 3529 10248

JACKSON
Local storm report, Jun 8, 5:44 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
644 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             FORGAN                  36.91N 100.54W
06/08/2013  E1.00 INCH       BEAVER             OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1300601

SFJ
Local storm report, Jun 8, 6:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             BEAVER                  36.81N 100.52W
06/08/2013  E1.00 INCH       BEAVER             OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1300602

SFJ
Special weather statement, Jun 8, 6:23 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT SAT JUN 8 2013

TXZ003-090115-
HANSFORD TX-
723 PM CDT SAT JUN 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HANSFORD COUNTY UNTIL 815
PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF HARDESTY...OR 18 MILES
SOUTHEAST OF GUYMON...MOVING SOUTH AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SPEARMAN...           GRUVER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3630 10108 3613 10108 3607 10135 3650 10150
      3650 10118
TIME...MOT...LOC 0023Z 340DEG 31KT 3646 10129

JACKSON
Local storm report, Jun 8, 6:48 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
748 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             10 W BEAVER             36.81N 100.70W
06/08/2013  E1.75 INCH       BEAVER             OK   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1300603

ABM
Local storm report, Jun 8, 6:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
750 PM CDT SAT JUN 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             13 SSW BEAVER           36.64N 100.61W
06/08/2013  E1.75 INCH       BEAVER             OK   EMERGENCY MNGR

&&

EVENT NUMBER AMA1300604

SFJ

The radar

The Dodge City radar (KDDC), 154 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

12 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Ochiltree

When
June 8, 7:00 PM CST to 7:02 PM CST
Where
Ochiltree County, 9.16 mi ENE of Twichell to 9.12 mi ENE of Twichell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.463, -100.560

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. A trained storm spotter 1 mile west of Booker (Ochiltree County) reported quarter size hail (1 inch). The storm that produced this hail continued moving to the south across the county after producing this hail.

Hail, Lipscomb

When
June 8, 7:06 PM CST to 7:09 PM CST
Where
Lipscomb County, 3.79 mi SW of Darrouzett to 6.97 mi SSW of Darrouzett
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
36.393, -100.370

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. A trained storm spotter 6 miles south-southwest of Lipscomb (Lipscomb County) reported nickel size hail (0.88 inches). The storm that produced this hail continued moving to the south across the county after producing this hail.

Thunderstorm Wind, Hansford

When
June 8, 7:15 PM CST to 7:17 PM CST
Where
Hansford County, 4.87 mi N of Spearman
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.270, -101.190

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. While 5 miles north of Spearman, a downburst was produced from the thunderstorm which blew a roof off of a barn and blew over a center pivot sprinkler system. The storm that produced this downburst continued moving to the south across the county.

Hail, Moore

When
June 8, 7:18 PM CST to 7:20 PM CST
Where
Moore County, 5.02 mi W of Sunray to 5 mi W of Sunray
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.025, -101.820

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. While over the city of Sunray (Moore County), the Moore County Sheriff's office reported golfball size hail (1.75 inches) in the city. The storm that produced this hail continued moving to the south across the county after producing this hail.

Hail, Moore

When
June 8, 7:24 PM CST to 7:26 PM CST
Where
Moore County, 7.77 mi SW of Sunray to 8.24 mi SW of Sunray
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
35.934, -101.820

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. The Moore County Sheriff's Office reported half dollar size hail (1.50 inches) 6 miles south of Sunray (Moore County). The storm that produced this hail continued moving to the south across the county after producing this hail.

Thunderstorm Wind, Hemphill

When
June 8, 7:49 PM CST to 7:50 PM CST
Where
Hemphill County, 5.96 mi NNE of Canadian
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.980, -100.340

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. A trained storm spotter 5 miles west-southwest of Glazier (Hemphill County) reported a 70 mph downburst. The storm that produced this downburst continued moving to the south across the county.

Thunderstorm Wind, Hemphill

When
June 8, 7:55 PM CST to 7:56 PM CST
Where
Hemphill County, 0.69 mi S of Canadian Hemphill Ar
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
35.890, -100.400

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. A downburst occurred 2 miles southwest of Canadian (Hemphill County). The downburst was measured by the Canadian AWOS to be 59 mph. The storm that produced this downburst continued moving to the south across the county.

Hail, Hutchinson

When
June 8, 8:19 PM CST to 8:21 PM CST
Where
Hutchinson County, 1.07 mi N of Fritch to 0.37 mi NNE of Fritch
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.645, -101.601

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. A trained storm spotter in Fritch (Hutchinson County) reported quarter size hail (1 inch) over the city. The storm that produced this hail continued moving to the south across the county after producing this hail.

Hail, Potter

When
June 8, 8:38 PM CST to 8:40 PM CST
Where
Potter County, 16.5 mi E of Valle de Oro to 16.42 mi E of Valle de Oro
Measured
1 in hail
Reported by
Public
Coordinates
35.489, -101.821

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. A member of the public 19 miles north of Amarillo (Potter County) reported quarter size hail (1 inch). The storm that produced this hail continued moving to the south across the county after producing this hail.

Hail, Potter

When
June 8, 8:39 PM CST to 8:41 PM CST
Where
Potter County, 7.12 mi N of Amarillo to 6.78 mi N of Amarillo
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
35.303, -101.820

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. The broadcast media reported nickel size hail (0.88 inch) 7 miles north of Amarillo (Potter County). The storm weakened after producing this hail.

Thunderstorm Wind, Wheeler

When
June 8, 8:40 PM CST to 8:41 PM CST
Where
Wheeler County, 1.49 mi SSW of Allison
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.580, -100.110

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the Texas Panhandle. A Wheeler County Sheriff's Deputy reported a 60 mph downburst 10 miles east of Briscoe (Wheeler County). The storm that produced this hail continued moving to the south across the county after producing this hail.

Thunderstorm Wind, Wheeler

When
June 8, 9:05 PM CST to 9:06 PM CST
Where
Wheeler County, 2.15 mi NNW of New Mobeetie
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.560, -100.440

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the Texas Panhandle. A member of the Mobeetie Fire Department reported a 60 mph downburst 2 miles north of New Mobeetie. The storm that produced this downburst continued moving to the south across the county.

Thunderstorm Wind, Wheeler

When
June 8, 9:10 PM CST to 9:11 PM CST
Where
Wheeler County, 0.56 mi W of New Mobeetie
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.530, -100.440

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. A trained storm spotter in New Mobeetie (Wheeler County) reported several tree limbs up to 12 inches in diameter blown down at a school on 5th Street (Wheeler County). The storm that produced this damage continued moving to the south across the county.

Thunderstorm Wind, Collingsworth

When
June 8, 9:50 PM CST to 9:51 PM CST
Where
Collingsworth County, 1.84 mi ENE of Wellington
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.860, -100.190

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. An amateur Radio operator reported that a cotton module truck was blown over by a downburst 2 miles east-northeast of Wellington (Collingsworth County). The storm that produced this damage continued moving to the south across the county.

Hail, Gray

When
June 8, 10:40 PM CST to 10:41 PM CST
Where
Gray County, 2.38 mi E of Pampa to 2.42 mi ENE of Pampa
Measured
1 in hail
Reported by
Public
Coordinates
35.536, -100.928

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the Texas Panhandle. A member of the public reported quarter size hail (1 inch) 2 miles east-southeast. The storm that produced this hail continued moving to the south across the county.

Hail, Gray

When
June 8, 10:45 PM CST to 10:46 PM CST
Where
Gray County, 3.02 mi NE of Pampa to 2.63 mi ENE of Pampa
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.561, -100.932

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the Texas Panhandle. A trained storm spotter 2 miles east of Pampa (Gray County) reported quarter size hail (1 inch). The storm that produced this hail continued moving to the south across the county.

Hail, Carson

When
June 8, 11:30 PM CST to 11:31 PM CST
Where
Carson County, 0.57 mi WNW of Pantex to 1.39 mi SSW of Pantex
Measured
0.75 in hail
Reported by
Other Federal Agency
Coordinates
35.334, -101.579

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the northern Texas Panhandle. Penny size hail (0.75 inches) was reported by Pantex officials (Carson County). The storm that produced this hail continued moving to the south across the county.

Hail, Carson

When
June 8, 11:44 PM CST to 11:45 PM CST
Where
Carson County, 8.14 mi ESE of Panhandle to 8.56 mi ESE of Panhandle
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
35.322, -101.240

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the Texas Panhandle. A trained storm spotter reported nickel size hail (0.88 inch) on Farm-to-Market Road 2880 9 miles south-southwest of White Deer (Carson County). The storm that produced this hail continued moving to the south across the county after producing this hail.

Hail, Carson

When
June 8, 11:45 PM CST to 11:46 PM CST
Where
Carson County, 7.32 mi SSE of Pantex to 7.28 mi W of Conway
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.236, -101.510

A cluster of thunderstorms developed along a stalling cold front during the evening hours of the 8th. This cluster of thunderstorms moved to the south across the Texas Panhandle. A Carson County Sheriff's Deputy reported golfball size hail (1.75 inches) at the intersection of Highway 70 and Interstate 40. The storm that produced this hail continued moving to the south across the county.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462372, 462373, 462374, 462375, 462376, 462384, 462396, 462397, 462400, 462402, 462405, 462407, 462410, 462413, 462415, 462417, 462424, 462426, 462427.